Study shows arrhythmias in heart patients taking Lamictal / Lamotrigine.
Interested in more discussions like this? Go to the Epilepsy & Seizures Support Group.
First, nice to see people from South America at Mayo Clinic Connect. I am from São Paulo/Brazil.
Lamictal was my first AED med and I did not have palpitations as a side-effect. My problem with this med was insomnia. The AED med that gave me a lot of palpitations was Vimpat (Lacosamide), among many other terrible side-effects, including depression.
I hope to have helped you with my experience.
Jump to this post
Hello @santosha and welcome to Mayo Clinic Connect. How wonderful that you are also from South American and joining us and supporting members like @abelmarcelo with your experience.
Did you switch from Lacosamide to Lamictal?
I am just curious whether you have a heart condition or epilepsy? If you’re comfortable in doing so could you tell us what your condition is and more about the details?
Hi Amanda, Good Evening
Thank you for your warm welcome.
Answering your question. No, Lamictal was the first anti-seizure medication I have taken. Because of severe insomnia, I have switched to Tegretol first, then to Trileptal and Gabaneurin, and finally to Vimpat, which was the worst of all medications I have tried. Today, I am back to Tegretol taking it together with medical cannabis.
It is a pleasure to share my experiences so as to help other people. I have epilepsy and do not have any heart problems. But with Vimpat I had daily heart palpitations. Did I answer your question?
Hi @abelmarcelo, just one more comment. There is a very nice material regarding medications and side effects at the Epilepsy Foundation. Look for "Medical Therapy in Epilepsy: Treatment, Side Effects, and Drug Interactions" at the Epilepsy Foundation (epilepsy.com) or You Tube.
Connect with thousands of patients and caregivers for support and answers.
Already have an account? Sign In